What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 1, 6:31 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 1, 6:31 PM CST, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Midland/Odessa TX
731 PM CDT Wed Jun 1 2022
...New UPDATE...
.UPDATE...
Issued at 729 PM CDT Wed Jun 1 2022
Based on current trends, have cancelled WS302 for southeastern New
Mexico and for Culberson County, TX. Updated zones have been sent.
&&
.AVIATION...
(00Z TAFS)
Issued at 638 PM CDT Wed Jun 1 2022
Current radar is showing TS is almost out of PEQ & HOB and is away
from CNM. Isolated TS are seen distant from FST and the threat is
not enough to include in that TAF. Which leaves INK and MAF still
being affected for the next 2-3 hours. Afterward a cold front will
bring in MVFR CIGs to BKN010-020 06-12Z and remaining for much of
the remaining TAF period. Some sites may improve to VFR before 00Z
tomorrow.
&&
.SHORT TERM...
(This afternoon through Thursday night)
Issued at 301 PM CDT Wed Jun 1 2022
Latest surface observations and extent of low cloud cover pin the
cold front now nosing into northern Lea County A dryline will bisect
this cold front, extending southward through the Big Bend in the
vicinity of the western high terrain. Low level moisture is quite
prevalent across the area with dewpoints in the mid-60s reaching as
far west as the dryline, possibly higher right along the leading
edge of the boundaries due to moisture pooling. This combined with
high temperatures in the mid 90s within the warm sector ahead of the
cold front/dryline supports a moderately unstable environment with
~2,500 J/kg of MLCAPE. Model soundings show fairly steep mid-upper
level lapse rates and modest shear with 30-35kts of effective bulk
shear by 00z. Hi-res models generally agree that convective
initiation (CI) will occur first around 19-20z across the higher
terrain of the Davis Mountains and southeast New Mexico along the
dryline as elevated heat sources will overcome the low-level capping
easier. Beyond CI, thunderstorm development/location will rely
heavily on the southward progression of the cold front and the
location of outflow boundaries, both from old convection across the
TX Panhandle from last night as well as new convection from this
afternoon. Storms are expected to gradually move south and eastward
as the front pushes southward with the possibility of multicell
clusters setting up across the Permian Basin this evening. The main
threats from this afternoon/evening's convection will be very large
hail and damaging winds but an isolated tornado cannot be ruled out
should a few cells remain discrete before growing upscale. Given
relatively slow storm motions and the possibility of discrete
propagation, flash flooding is also a concern this
afternoon/evening.
Rain chances continue into the early overnight hours from any
lingering convection/outflow boundaries as well as the southward
progression of the cold front. Northeasterly flow behind the cold
front resulting in cold advection paired with evaporative cooling
from any convection will result in cooler temperatures overnight,
with lows in the mid 50s to low 60s for most. Post frontal flow
will be gusty, resulting in strong gap winds through Guadalupe
Pass late this evening with a High Wind Warning in effect through
16z Thursday. Thanks to the continued cold advection and cloud
cover behind the front, high temperatures tomorrow will be 10-15
degrees cooler than today, mostly north of I-10. Storms will be
possible once again on Wednesday, mostly across the western high
terrain later in the day. A few strong to severe storms are
possible with moist easterly upslope flow with moderate shear.
Strong wind and hail remain the primary concerns.
-Munyan
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 301 PM CDT Wed Jun 1 2022
Short and sweet due to ongoing short-term concerns. Lingering
convection will be possible Friday, mainly across northern areas
of the CWA in upslope flow behind the frontal boundary. Friday
will also be a transition day as the aforementioned boundary
becomes diffuse and undergoes frontolysis. Then Ma Nature turns up
the furnace Saturday and especially as we get into next week with
widespread triple-digit heat expected Monday through at least the
middle of the week. This will serve to dry out fine fuels and
exacerbate areas that missed out on precipitation. Therefore
increasingly critical fire weather conditions are possible,
especially Monday and Tuesday. With the exception of some
diurnally-driven convection over the western Low Rolling Plains
Tuesday, the grids beyond Friday are dry.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 79 64 87 / 60 20 20 40
Carlsbad 62 76 61 89 / 60 30 30 50
Dryden 71 93 73 95 / 20 10 10 10
Fort Stockton 67 80 66 93 / 50 20 20 40
Guadalupe Pass 59 72 60 86 / 30 30 40 50
Hobbs 58 75 58 86 / 60 20 30 50
Marfa 60 80 55 87 / 60 40 30 30
Midland Intl Airport 61 79 65 89 / 60 10 20 40
Odessa 62 79 66 89 / 60 10 20 40
Wink 64 81 64 92 / 60 20 30 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 11 PM CDT /10 PM MDT/ this evening to 11
AM CDT /10 AM MDT/ Thursday for Guadalupe and Delaware
Mountains.
NM...None.
&&
SHORT TERM...10
LONG TERM....70
AVIATION...10Hazardous weather outlook, Jun 1, 1:26 PM CST, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
226 PM CDT Wed Jun 1 2022
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-021930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
226 PM CDT Wed Jun 1 2022 /126 PM MDT Wed Jun 1 2022/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...This afternoon and tonight.
Thunderstorms are likely through tonight especially across portions
of southeastern New Mexico and the northern Permian Basin. Some of
these storms will become strong to severe and produce large hail,
damaging winds, and an isolated tornado. Locally heavy rain will
also be possible.
A High Wind Warning is in effect for Guadalupe Pass this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a chance of thunderstorms Thursday through Friday night.
A few of theses storms could become strong with hail and wind the
main concerns.
A High Wind Warning is in effect Thursday morning for Guadalupe
Pass.
Unusually hot temperatures are expected Sunday through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
70
In the hours before
Special weather statement, Jun 1, 5:22 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
622 PM CDT Wed Jun 1 2022
TXZ059-274-020000-
Loving TX-Reeves County Plains TX-
622 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of north central
Reeves, northwestern Ward and Loving Counties through 700 PM CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Mentone, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mentone and Slash Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and southwestern Texas.
&&
LAT...LON 3200 10377 3200 10370 3188 10333 3165 10333
3169 10373 3180 10387
TIME...MOT...LOC 2322Z 274DEG 9KT 3186 10356
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jun 1, 5:59 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
659 PM CDT Wed Jun 1 2022
TXZ050-060-061-020030-
Andrews TX-Ector TX-Winkler TX-
659 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of Ector, southern
Andrews and eastern Winkler Counties through 730 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm over
Goldsmith, or 16 miles northwest of Odessa, moving southeast at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Odessa, Andrews, Goldsmith, West Odessa, Odessa Schlemeyer Field,
Notrees and Andrews County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
&&
LAT...LON 3200 10229 3192 10229 3167 10291 3220 10300
3235 10243
TIME...MOT...LOC 2359Z 332DEG 10KT 3197 10262
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
16Local storm report, Jun 1, 6:21 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
721 PM CDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL GOLDSMITH 31.98N 102.62W
06/01/2022 E1.75 INCH ECTOR TX PUBLIC
&&Special weather statement, Jun 1, 6:22 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
622 PM MDT Wed Jun 1 2022
NMZ028-033-034-020045-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
622 PM MDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of east central Eddy
and southwestern Lea Counties through 645 PM MDT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles northeast of Malaga, or 30 miles east of Carlsbad, moving
northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Halfway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.
&&
LAT...LON 3231 10359 3238 10382 3276 10373 3264 10331
TIME...MOT...LOC 0021Z 204DEG 19KT 3235 10371
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
16Special weather statement, Jun 1, 6:51 PM CST, 1 hour before
Special Weather Statement
National Weather Service Midland/Odessa TX
751 PM CDT Wed Jun 1 2022
TXZ050-051-061>063-069-020130-
Midland TX-Martin TX-Andrews TX-Ector TX-Upton TX-Glasscock TX-
751 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of northwestern
Glasscock, Ector, southeastern Andrews, Midland, Martin, northeastern
Crane, southern Dawson and northwestern Upton Counties through 830 PM
CDT...
At 751 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odessa, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midland, Odessa, Andrews, Greenwood, Stanton, Goldsmith, Lenorah,
Midland International Air and Space Port, West Odessa, Tarzan, Cotton
Flat, Warfield, Midland Airpark, Skywest Airport, Courtney, Odessa
Schlemeyer Field, Penwell, Stanton Municipal Aiport, Spraberry and
Pleasant Farms.
This includes Interstate 20 between mile markers 101 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
&&
LAT...LON 3161 10227 3163 10232 3165 10232 3165 10237
3174 10262 3197 10271 3239 10259 3253 10191
3212 10173 3190 10166
TIME...MOT...LOC 0051Z 215DEG 45KT 3190 10238
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
16Special weather statement, Jun 1, 7:02 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
802 PM CDT Wed Jun 1 2022
TXZ279-282-020145-
Central Brewster County TX-Lower Brewster County TX-
802 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of central Brewster
County through 845 PM CDT...
At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Persimmon Gap, or 30 miles north of Panther
Junction, moving south at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Persimmon Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
&&
LAT...LON 2972 10331 2985 10331 2986 10315 2953 10308
TIME...MOT...LOC 0102Z 347DEG 26KT 2977 10322
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
44